Open Access Open Access  Restricted Access Subscription Access

Application of localization to the multivariate moment problem II

Murray Marshall


The paper is a sequel to the paper [5], Math. Scand. 115 (2014), 269--286, by the same author. A new criterion is presented for a PSD linear map $L \colon \mathbb{R}[\underline{x}] \to \mathbb{R}$ to correspond to a positive Borel measure on $\mathbb{R}^n$. The criterion is stronger than Nussbaum's criterion (Ark. Math. 6 (1965), 171--191) and is similar in nature to Schmüdgen's criterion in Marshall [5] and Schmüdgen, Ark. Math. 29 (1991), 277--284. It is also explained how the criterion allows one to understand the support of the associated measure in terms of the non-negativity of $L$ on a quadratic module of $\mathbb{R}[\underline{x}]$. This latter result extends a result of Lasserre, Trans. Amer. Math. Soc. 365 (2013), 2489--2504. The techniques employed are the same localization techniques employed already in Marshall (Cand. Math. Bull. 46 (2003), 400--418, and [5]), specifically one works in the localization of $\mathbb{R}[\underline{x}]$ at $p = \prod_{i=1}^n(1+x_i^2)$ or $p' = \prod_{i=1}^{n-1}(1+x_i^2)$.

Full Text:



Berg, C. and Christensen, J. P. R., Exposants critiques dans le problème des moments, C. R. Acad. Sci. Paris Sér. I Math. 296 (1983), no. 15, 661–663.

Fuglede, B., The multidimensional moment problem, Exposition. Math. 1 (1983), no. 1, 47–65.

Lasserre, J. B., The $mathrm K$-moment problem for continuous linear functionals, Trans. Amer. Math. Soc. 365 (2013), no. 5, 2489–2504.

Marshall, M., Approximating positive polynomials using sums of squares, Canad. Math. Bull. 46 (2003), no. 3, 400–418.

Marshall, M., Application of localization to the multivariate moment problem, Math. Scand. 115 (2014), no. 2, 269–286.

Nussbaum, A. E., Quasi-analytic vectors, Ark. Mat. 6 (1965), 179–191.

Schmüdgen, K., On determinacy notion for the two-dimensional moment problem, Ark. Mat. 29 (1991), no. 2, 277–284.

Sodin, M., A note on the Hall-Mergelyan theme, Mat. Fiz. Anal. Geom. 3 (1996), no. 1-2, 164–168.



  • There are currently no refbacks.
This website uses cookies to allow us to see how the site is used. The cookies cannot identify you or any content at your own computer.

ISSN 0025-5521 (print) ISSN 1903-1807 (online)

Hosted by the Royal Danish Library